Alert archive / Ohio / Flash Flood Warnings in 2015

Flash Flood Warning 47, NWS Pittsburgh, PA

July 26, 2015Harrison County, Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jul 26, 2015, 5:52 PM EDT for Harrison County, Tuscarawas County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2015, 5:52 PM EDT (21:52 UTC)
Expired
Jul 26, 2015, 8:45 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 98 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:00 PM EDTFLASH FLOODDennison, OHSTILLWATER CREEK CAME OUT OF ITS BANKS A FLOODED A RESIDENCE NEAR POINT BREEZE RIDGE
Jul 26, 7:05 PM EDTFLASH FLOODDennison, OHABOUT TWO FEET OF WATER FLOWED INTO YARDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WGUS51 KPBZ 262152
FFWPBZ
OHC067-157-270045-
/O.NEW.KPBZ.FF.W.0047.150726T2152Z-150727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT SUN JUL 26 2015

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
  NORTHWESTERN HARRISON COUNTY IN EAST CENTRAL OHIO...

* UNTIL 845 PM EDT
    
* AT 551 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO 2.5 INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  UHRICHSVILLE...DENNISON...GNADENHUTTEN...TUSCARAWAS...PORT
  WASHINGTON...BOWERSTON...STILLWATER AND TAPPAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING 
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT 
NWSPITTSBURGH. 

&&

LAT...LON 4032 8152 4042 8152 4043 8128 4043 8116
      4032 8116

$$

FRIES
1 follow-up statement
877 
WGUS71 KPBZ 262320
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
720 PM EDT SUN JUL 26 2015

OHC067-157-262330-
/O.CAN.KPBZ.FF.W.0047.000000T0000Z-150727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCARAWAS OH-HARRISON OH-
720 PM EDT SUN JUL 26 2015

...THE FLASH FLOOD WARNING FOR EAST CENTRAL TUSCARAWAS AND
NORTHWESTERN HARRISON COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND ADDITIONAL FLOODING IS NO LONGER 
EXPECTED.

LAT...LON 4032 8152 4042 8152 4043 8128 4043 8116
      4032 8116

$$

FRIES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:34 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 26, 3:34 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EDT SUN JUL 26 2015

.SYNOPSIS...
A WEAK FRONT WILL BRING THE RISK FOR SHOWERS AND STORMS TODAY.
DRY WEATHER RETURNS MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
A COLD FRONT CROSSING THE REGION HAS ALLOWED SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP. SO FAR THE COVERAGE HAS BEEN
GREATEST ACROSS EASTERN OHIO AND NORTHWESTERN PENNSYLVANIA. AS THE
FRONT SLIDES TO THE SOUTHEAST DURING THE EVENING AND OVERNIGHT
HOURS...SHOWERS WILL MOVE INTO NORTHERN WEST VIRGINIA AND DIMINISH
IN COVERAGE AFTER MIDNIGHT. ALTHOUGH A STRONG WIND GUST OR TWO
CANNOT BE RULED OUT...ANY CONCERN WITH THE WEATHER WOULD MORE
LIKELY BE RELATED TO SHOWERS MOVING SLOWLY AND REPEATEDLY OVER THE
SAME LOCATION.

TOMORROW THE MAIN FOCUS WILL BE ALONG THE RIDGES OF
PENNSYLVANIA...WEST VIRGINIA...AND MARYLAND...WITH THE REST OF THE
FORECAST AREA REMAINING DRY. TEMPERATURES WILL BE ABOUT THE SAME
AS TODAY...WITH SLIGHTLY LOWER HUMIDITY BEHIND THE FRONT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
CANNOT RULE OUT A LINGERING SHOWER ACROSS SOUTHEASTERN COUNTIES
MONDAY NIGHT...BUT CONDITIONS SHOULD BE DRY BY MIDNIGHT. AS UPPER
LEVEL RIDGE BUILDS INTO THE REGION TUESDAY AND WEDNESDAY...SUNNY
SKIES ARE EXPECTED AS WELL AS RISING TEMPERATURES. HIGHS WILL BE
NEAR 90 BOTH DAYS...WITH HEAT INDICES RISING INTO THE MID 90S ON
WEDNESDAY AS SOUTHERLY WINDS BRING MORE MOISTURE INTO THE REGION.
A COLD FRONT WILL APPROACH THE REGION WEDNESDAY...AND HAVE
SLIGHTLY DELAYED TIMING OF THE PRECIPITATION DURING THE AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS COMING INTO FAIRLY GOOD AGREEMENT ON UPPER LEVEL RIDGE
SHIFTING WEST TOWARD THE SOUTHERN ROCKIES LATE WEEK WITH DRIER
AND COOLER NORTHWEST FLOW DEVELOPING ACROSS THE EASTERN STATES.
COLD FRONT WILL APPROACH WEDNESDAY NIGHT AND CROSS THE RIDGES BY
THURSDAY EVENING. WENT WITH HIGHER CHANCE POPS FOR FROPA. LESS
HUMID WITH SEASONAL TEMPERATURES FRIDAY INTO SATURDAY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SCT RESTRICTIONS IN SHOWERS AND STORMS INTO THIS EVENING AS
THUNDERSTORMS HAVE DEVELOPED ALONG WEAK BOUNDARY MOVING SOUTH OF
I- 80. ONLY TEMPO GROUP AT KDUJ THROUGH 20Z AS CONVECTION MOST
PRONOUNCED WST OF PORT...OTHERWISE A MENTION VCTS. GENERAL VFR
LATER TONIGHT AND MONDAY.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
RESTRICTIONS ARE POSSIBLE WITH A WEDNESDAY NIGHT AND THURSDAY
COLD FRONT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 26, 4:04 AM EDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
404 AM EDT SUN JUL 26 2015

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-270815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
404 AM EDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 2:10 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
210 PM EDT SUN JUL 26 2015

PAZ015-016-022-261845-
JEFFERSON-CLARION-ARMSTRONG-
210 PM EDT SUN JUL 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARION...EAST
CENTRAL ARMSTRONG AND SOUTHWESTERN JEFFERSON COUNTIES...

AT 209 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF NEW
BETHLEHEM...OR 8 MILES SOUTHEAST OF CLARION...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...NEW BETHLEHEM...STRATTANVILLE...SUMMERVILLE...
LIMESTONE...HAWTHORN...CORSICA...TIMBLIN AND WORTHVILLE.

THIS INCLUDES  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 64
AND 81.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4104 7942 4121 7935 4118 7903 4092 7914
TIME...MOT...LOC 1809Z 288DEG 8KT 4111 7930

TGREEN
Special weather statement, Jul 26, 3:34 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EDT SUN JUL 26 2015

PAZ013-262000-
LAWRENCE-
334 PM EDT SUN JUL 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAWRENCE COUNTY...

AT 334 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAMPBELL...OR NEAR
YOUNGSTOWN...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...NEW WILMINGTON...OAKWOOD...NEW CASTLE NORTHWEST...
PULASKI AND VOLANT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4112 8026 4111 8020 4099 8023 4104 8052
      4112 8052 4113 8026
TIME...MOT...LOC 1934Z 269DEG 28KT 4110 8051

24
Special weather statement, Jul 26, 4:27 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 PM EDT SUN JUL 26 2015

PAZ007-008-014-262115-
VENANGO-MERCER-BUTLER-
427 PM EDT SUN JUL 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BUTLER...
SOUTHWESTERN VENANGO AND EAST CENTRAL MERCER COUNTIES...

AT 427 PM EDT...A STRONG THUNDERSTORM WAS NEAR GROVE CITY...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GROVE CITY...FRANKLIN...SUGARCREEK...HARRISVILLE...CLINTONVILLE...
KENNERDELL...BARKEYVILLE...CHERRY VALLEY AND CRANBERRY TOWNSHIP.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4129 7960 4128 7961 4128 7963 4126 7963
      4125 7965 4122 7965 4109 8002 4121 8011
      4141 7981
TIME...MOT...LOC 2027Z 233DEG 25KT 4120 8000

24
Local storm report, Jul 26, 5:15 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     BARKEYVILLE             41.20N  79.98W
07/26/2015                   VENANGO            PA   911 CALL CENTER

            TREES DOWN ON ROUTE 8

0450 PM     TSTM WND DMG     CLINTONVILLE            41.20N  79.88W
07/26/2015                   VENANGO            PA   911 CALL CENTER

            TREES DOWN ON INTERSTATE 80.

0455 PM     TSTM WND DMG     5 E CLINTONVILLE        41.20N  79.78W
07/26/2015                   VENANGO            PA   911 CALL CENTER

            TREES BLOCKING ROADS JUST EAST OF CLINTONVILLE

&&

EVENT NUMBER PBZ1502113
EVENT NUMBER PBZ1502114
EVENT NUMBER PBZ1502115

XX
Local storm report, Jul 26, 5:23 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     CLINTONVILLE            41.20N  79.88W
07/26/2015                   VENANGO            PA   911 CALL CENTER

            TREES DOWN ON ROUTE 308

&&

EVENT NUMBER PBZ1502116

XX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:04 PM EDTAreal Flood AdvisoryPBZGuernsey, Muskingum3 hr
Jul 26, 5:27 PM EDTAreal Flood AdvisoryPBZCarroll, Coshocton, Harrison, Tuscarawas3 hr

Nearby

Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.